MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ PERIPHERAL VENOUS CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ PERIPHERAL VENOUS CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381311
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd insyte-n¿ peripheral venous catheter the tip of the catheter was found to be defective.There was no report of patient impact.The following information was provided by the initial reporter: at the time of inserting the nurse took the dm out of its packaging.At the time of pricking, impossible to pierce the skin of the child.Looking more closely, she realizes that the catheter is defective at its distal end (entry point).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 13-apr-2022.H.6.Investigation: one sample with open packaging was received by our quality team for evaluation.The sample was subjected to visual inspection.A ¿v-cut¿ was observed near the catheter tip.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.From the returned sample, a ¿v-cut¿ was observed on the catheter that matches the bevel shape, which could be caused by the needle piercing through the catheter.The assembly process was reviewed.If the needle pierced through catheter occurred in the manufacturing process, the defect would be detected and auto rejected by the inline tip spear vision inspection system.Needle pierced through catheter could also happen during product application when the product was manipulated.As the sample was returned in open packaging, the actual root cause could not be established.

Brand Name
BD INSYTE-N¿ PERIPHERAL VENOUS CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13802356
Report Number8041187-2022-00129
Device Sequence Number14700830
Product Code FOZ
UDI-Device Identifier00382903813117
UDI-Public00382903813117
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number381311
Device Lot Number0325845
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown